Oklahoma, 2023Damaging Winds in Oklahoma, June 27, 2023
June 27, 2023 · NWS TSA · 4 events in 3 counties and zones
Strong to severe thunderstorms moved into eastern Oklahoma from the northwest during the morning of the 27th. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved into eastern Oklahoma from the northwest during the morning of the 27th. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 7:46 AM CST, 14 minutes earlier.
Area forecast discussion, Jun 27, 7:46 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
846 AM CDT Tue Jun 27 2023
...New SHORT TERM...
.SHORT TERM...
(The rest of today )
Issued at 845 AM CDT Tue Jun 27 2023
Cluster of strong to severe storms currently moving into portions
of northeast Oklahoma this morning. Ahead of storms, a zone of
moderate instability is present with MUCAPES in the 2000-3000 J/kg
range. Although flow aloft is somewhat marginal, expect a strong
to marginally severe convective cluster to move through portions
of east-central Oklahoma this morning. Damaging winds and brief
torrential rainfall will be likely in the stronger storms.
Depending on how quickly complex shifts east, high temperatures
may not be fully realized in some areas. For now, didn't change
high temperatures but this may be needed with later updates.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 330 AM CDT Tue Jun 27 2023
Upper ridge strengthens across the region Wednesday and remains
dominant through Thursday before weakening slightly on Friday. Hot
temperatures are expected area wide during this time frame. The
influence from the Tuesday night storms raising some uncertainty
on heat extent on Wednesday, otherwise the pattern is favorable
for widespread triple digit heat through Friday with record high
temps possible at a few locations. Expect a large portion of the
forecast area to receive heat related warnings or advisories for
this time frame.
A slow moving cold front moves into the region late Friday through
Saturday as the upper ridge loses influence. Temperatures will
cool to nearer seasonal normals along with an increasing chance of
showers and storms. The pattern through the weekend into early
next week appears to favor daily shower and storm chances with
temps continuing near early July normals.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Tue Jun 27 2023
A complex of storms may move into parts of NE OK after 03-04z,
so will carry a tempo group between 05z-07z at KBVO and a prob30
at KTUL and KRVS. Tempo groups will be included at the NW AR sites
between 07z-09z. Will leave out any thunder mention at KFSM as
complex looks to stay north of that site. Otherwise through the
period outside of thunder, VFR elements will prevail at all
sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 95 77 103 80 / 50 50 0 0
FSM 97 78 104 79 / 50 30 0 0
MLC 96 77 101 78 / 50 10 0 0
BVO 95 72 103 74 / 20 60 0 0
FYV 93 73 98 76 / 20 50 0 0
BYV 93 72 97 79 / 10 60 0 0
MKO 94 75 101 78 / 70 20 0 0
MIO 94 73 99 77 / 20 60 0 0
F10 95 75 101 77 / 80 10 0 0
HHW 97 75 100 76 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ049-053-060-064>067-070>076.
AR...Heat Advisory from noon today to 9 PM CDT this evening for
ARZ019-029.
&&
SHORT TERM...12
LONG TERM....07
AVIATION...23Hazardous weather outlook, Jun 27, 7:05 AM CST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
805 AM CDT Tue Jun 27 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
805 AM CDT Tue Jun 27 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After 10 PM.
HEAVY RAINFALL.
RISK...Elevated.
AREA...Narrow corridor of Northeast Oklahoma.
ONSET...Mid morning.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Late morning.
DISCUSSION...
A cluster of strong thunderstorms will likely move into portions of
northeast Oklahoma this morning. Very heavy rainfall and dangerous
lightning will be likely in the stronger storms. There is some
potential for this complex to continue into portions of west-central
Oklahoma by late morning or early afternoon.
Hot and humid conditions will then expand across the region this
afternoon with heat index values of 105 to 110 degrees expected
portions of eastern Oklahoma and west central Oklahoma by mid
afternoon. Depending on how long storms linger into this afternoon
some areas may see slightly lower heat indices.
A thunderstorm complex is expected to develop across west of the
region this evening and spread quickly east and southeastward
overnight. The storm complex is expected to track in or near
northeast Oklahoma through northwest Arkansas with a corridor of
strong damaging winds likely as the storms pass. Recent storm damage
has left many trees weakened across the region and additional damage
is possible with stronger winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Hot temperatures will intensify across the region Wednesday
through Friday with record high temperatures possible.
Additional heat advisories or warnings are likely for large
portion of eastern Oklahoma and northwest Arkansas during this
period. Any additional power outages from the Tuesday night
storms will worsen the heat stress conditions.
A cold front moves into the region Friday night and Saturday
with cooler temperatures and a chance of showers and storms.
Daily thunderstorm chances are expected over the weekend
into early next week.
weather.gov/tulsa contains additional information.Thunderstorm Wind, Creek
- When
- June 27, 8:00 AM CST
- Where
- Creek County, 0.98 mi W of Olive
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.031, -96.498
The Oklahoma Mesonet station near Oilton measured 60 mph thunderstorm wind gusts.
Thunderstorm Wind, Creek
- When
- June 27, 8:10 AM CST
- Where
- Creek County, 3.72 mi SSE of Bristow
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.781, -96.354
The Oklahoma Mesonet station near Bristow measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, McIntosh
- When
- June 27, 9:15 AM CST
- Where
- McIntosh County, 2.6 mi N of Checotah
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.467, -95.527
Thunderstorm wind gusts to 59 mph were measured by a storm spotter.
Thunderstorm Wind, Le Flore
- When
- June 27, 10:47 AM CST
- Where
- Le Flore County, 0.57 mi ESE of Arkoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.348, -94.440
Strong thunderstorm wind blew down power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 27 to 29, 20237 deaths · 6 events
- Wildfire in California, June 27 to 29, 2023$3.0 million · 1 event
- Wildfire in Colorado, June 27 to 30, 2023$250,000 · 1 event
- Damaging Winds in Louisiana, June 27, 2023$99,000 · 60 kt wind · 9 events
- Tornado and Hail in Oklahoma, June 27, 2023$62,000 · 4 in hail · 16 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 2023$95,000 · 60 kt wind · 5 events
- Damaging Winds in Arkansas, June 27, 2023$50,000 · 65 kt wind · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 27, 202328 events
- Hail and Damaging Winds in Oklahoma, June 27, 2023$20,000 · 69 kt wind · 11 events
- Hail and Damaging Winds in Kansas, June 27, 202387 kt wind · 25 events
- Damaging Winds in Virginia, June 27, 2023$20,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, June 27, 2023$22,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112475, 1112477, 1112480, 1112482.